| Model Number |
G14274 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional - unknown.Device evaluated by mfg: unknown if device will be returned.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that an open-end ureteral catheter was being used for an unknown procedure.During the procedure, the catheter broke off and remained in the patient.The device was able to be removed from the patient during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested but is not available at this time.
Event or Problem Description
Additional information received on 23jul2021: the procedures being completed were a cystoscopy with right ureteroscopy, holmium laser lithotripsy, retrograde pyelogram, and ureteral stent placement.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D10: concomitant therapy date: (b)(6) 2021, concomitant products: boston scientific sensor 0.035" x 3 cm ptfe flexible tip, boston scientific sensor 0.035" x 150cm straight wire this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient or event information to report.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: it was reported that an open-end ureteral catheter was being used for a cystoscopy with right ureteroscopy, holmium laser lithotripsy, retrograde pyelogram, and ureteral stent placement.During the procedure, the catheter broke off and remained in the patient.The device was able to be removed from the patient during the procedure.Investigation ¿ evaluation.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: the catheter was supplied with ifu t_urecat_rev1 which includes the following avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the available information a cause for the complaint has not be established.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.